Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 70, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 12, 2016, 3:32 PM CDT for Jackson County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 12, 2016, 5:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, TX
The radar
The Austin/San Antonio radar (KEWX), 157 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2950 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WGUS54 KHGX 122032 FFWHGX TXC239-122230- /O.NEW.KHGX.FF.W.0070.160612T2032Z-160612T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 PM CDT SUN JUN 12 2016 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JACKSON COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 530 PM CDT * AT 331 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EDNA AND GANADO. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 2893 9665 2903 9669 2912 9660 2902 9650 $$ 39
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:15 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 1:15 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 115 PM CDT SUN JUN 12 2016 .AVIATION... 18Z TAF discussion...fairly scattered showers and thunderstorms across SE Texas early this afternoon. The main line of storms stretches from Cleveland to College Station. Conroe reported a 40 knot wind gust with the storms. For now most TAFs will have VCTS for the afternoon except for KCXO/KUTS/KCLL where storms will be approaching the terminals. Those TAFs will have a tempo group for passing TSRA. Other TAFs may be amended with any redevelopment of storms this afternoon. Other concern will be if a mesoscale convective system moves into the area from the NW. NAM/WRF-ARW suggest such a possibility so will add VCTS to KCLL/KUTS TAFs to account for this. Otherwise the airmass tomorrow looks equally moist and unstable with a weak cap. TAFs will start VCTS again for the late morning hours as daytime heating starts to initiate activity. Overpeck && .PREV DISCUSSION... /ISSUED / DISCUSSION... A few factors favor rain and thunder chances today. An analysis of the 12Z (7 AM) surface showed a surface trough located between IAH and HOU west to just inland of VCT. Dewpoints were in the lower 80s south of this boundary and mid 70s to the north. An MCV was also located over over West Texas and should move eastward today. An upper level trough over western OK and TX is also expected to move eastward along with a trough at 200 and 300 mb. 12Z soundings at LCH and CRP both recorded PW/s 1.99 and 2.17 respectively while both had CAPE values of about 4000. Already seeing scattered showers and thunderstorms developing this morning along and south of the surface boundary and the HRRR and 4km WRF both continue this trend. With that in mind, raised rain chances about 10 percent over the central portions of the forecast area for this afternoon. 40 PREV DISCUSSION... /ISSUED 651 AM CDT SUN JUN 12 2016/ AVIATION... Temporary MVFR ceilings are possible across the Southeast Texas terminals through mid-morning, before lifting to VFR/breaking up with heating. Slightly higher moisture levels today and a slow moving disturbance tracking along the Texas/Oklahoma border are expected to support more thunderstorm development near the terminals today than yesterday and have included a TEMPO TSRA mention in for all inland terminals this afternoon in response. Anticipate greatest coverage along the seabreeze (impacting the Houston terminals) with activity tapering off late afternoon/early evening. Will need to continue to monitor the slow-moving disturbance north of the region as RAP/HRRR guidance are advertising the development of a thunderstorm complex late tonight over North Texas that may push south towards College Station/ Huntsville later tonight. Given low confidence in development, have not included in TAFs. Otherwise, VFR conditions are expected to prevail by this afternoon (with temporary IFR/MVFR visibilities possible from brief heavy rain in thunderstorms). South to southeast winds 5 to 10 knots are expected through the period. Huffman PREV DISCUSSION... /ISSUED 346 AM CDT SUN JUN 12 2016/ DISCUSSION... A weak impulse moving up the coast is bringing some cloudiness and isolated showers to southern parts of SE Tx. Expect PW's to be a touch higher today than they have been the past couple days - probably in the 2-2.2" range. Scattered storms should eventually develop across the area as convective temps in the upper 80s are met. Along with the seabreeze as a possible focusing mechanism...we'll also have to keep an eye on the trof currently in NW Tx as it makes its way toward NE Tx later in the aftn. Though not everyone will get rainfall today, localized slower moving stronger cells will be capable of producing a quick couple of inches. The upper trof should dig SE into Louisiana tonight & Monday. The tail end may provide an additional shot of sct precip thru that time period before a drying/warming trend begins. Ridge starts building overhead Tue and should persist into the weekend. Rain chances will diminish and temps climb...especially Thurs-Sat as llvl flow becomes more southwesterly. Bumped temps up a degree or two during that time period. CLL/IAH hit 93 degrees yesterday, so some upper 90s might not be out of the question later in the week even despite the damp ground... 47 MARINE... Showers along the coast continue to dissipate this morning as a weak upper level speed max moves east of Southeast Texas, but streamer showers will remain possible across the waters through the morning hours. Another round of late night/early morning showers are expected again Monday but drier air moving over the western Gulf will limit rain chances through the rest of the week. Otherwise, light to occasionally moderate onshore flow is expected through the week. Winds may approach caution criteria late Monday and Tuesday nights. Huffman && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 92 75 93 76 / 20 30 10 10 10 Houston (IAH) 75 91 76 92 77 / 20 40 10 20 0 Galveston (GLS) 80 87 81 87 82 / 10 20 10 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...40 Aviation/Marine...39
Hazardous weather outlook, Jun 12, 3:47 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 AM CDT SUN JUN 12 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. NOT EVERYONE WILL RECEIVE RAINFALL...BUT ISOLATED STRONGER AND SLOWER MOVING CELLS WILL BE CAPABLE OF PRODUCING A QUICK COUPLE INCHES OF RAINFALL. HEAVY RAIN THAT FALLS IN A SHORT TIME PERIOD MAY CAUSE SOME BRIEF LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-131200- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 12, 12:47 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1247 PM CDT SUN JUN 12 2016 TXZ177-178-199-121830- SAN JACINTO TX-WALKER TX-MONTGOMERY TX- 1247 PM CDT SUN JUN 12 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALKER...WESTERN SAN JACINTO AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 PM CDT... AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WAVERLY...OR NEAR WILLIS...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. CONROE AIRPORT REPORTED A WIND GUST OF 45 MPH. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...WILLIS...PANORAMA VILLAGE...NEW WAVERLY...POINT BLANK... HUNTSVILLE STATE PARK...CRABBS PRAIRIE...OAKHURST AND EVERGREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3037 9527 3041 9570 3080 9574 3078 9516 TIME...MOT...LOC 1746Z 191DEG 17KT 3049 9540 39
Special weather statement, Jun 12, 2:57 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 257 PM CDT SUN JUN 12 2016 TXZ212-213-227-122030- WALLER TX-HARRIS TX-FORT BEND TX- 257 PM CDT SUN JUN 12 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALLER...WEST CENTRAL HARRIS AND NORTHWESTERN FORT BEND COUNTIES THROUGH 330 PM CDT... AT 255 PM CDT...EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD ASSOCIATED WITH A STRENGTHENING THUNDERSTORM OVER FULSHEAR...OR NEAR KATY...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KATY...BROOKSHIRE...SOUTHWESTERN ADDICKS PARK TEN...WESTERN ELDRIDGE / WEST OAKS...FULSHEAR...SIMONTON...PATTISON...WESTON LAKES...CINCO RANCH AND CUMINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2960 9580 2966 9600 2995 9593 2986 9564 TIME...MOT...LOC 1955Z 199DEG 14KT 2971 9587 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:47 PM CDT | Special Weather Statement | HGX | Walker | 43 min |
| Jun 12, 2:45 PM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Harris, Waller, Washington | 2 hr |
| Jun 12, 2:57 PM CDT | Special Weather Statement | HGX | Fort Bend | 33 min |
| Jun 12, 3:32 PM CDT | Areal Flood Advisory | HGX | Harris | 118 min |
| Jun 12, 3:52 PM CDT | Flash Flood Warning | HGX | Harris | 113 min |
| Jun 12, 4:35 PM CDT | Flash Flood Warning | HGX | Harris | 115 min |
| Jun 12, 5:04 PM CDT | Special Marine Warning | HGX | 41 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.